MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 2.7 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 2.7 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-16-2.7-45
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is not possible as no lot number was provided halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that the mic-key jejunal feeding tube port was feeding into the patient's stomach.Because of the patient's condition, this could cause to patient to become very sick.No further information has been provided at this time.
 
Additional Manufacturer Narrative
One used device was received for evaluation.The feed pathway of the sample was visually inspected.At the forth gastric skive, a breach of the inner septum was observed.This would allow the jejunal feeding to enter the gastric feed lumen and exit the gastric skives.A small cut or tear was also noted at the distal end of the forth skive.The manufacturing process was reviewed, and nothing was found that could cause this type of damaged to the device.No root cause could be identified.The device history record for (b)(4) was reviewed and the product was produced according to product specifications.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Per additional information received, the hospital alleges the mic key was placed correctly, however when contrast was injected under xray via the jejunal port, it showed that the contrast was going into the stomach, even though the tip of the tube was in the jejunum.

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6267357
Report Number9611594-2017-00015
Device Sequence Number82603
Product Code KNT
UDI-Device Identifier10680651956474
UDI-Public10680651956474
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/01/2017
Device Model Number0270-16-2.7-45
Device Catalogue Number991095647
Device Lot NumberAA5257N19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/30/2017
Patient Sequence Number1